Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 29, 2006, 7:26 PM EDT for Queens County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2006, 7:26 PM EDT (23:26 UTC)
- Expired
- Jun 29, 2006, 8:02 PM EDT
- In force
- 36 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
County Queens County, NY
The radar
The Brookhaven radar (KOKX), 87 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 4:44 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 292326 SVROKX NYC081-300015- /O.NEW.KOKX.SV.W.0029.060629T2326Z-060630T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 726 PM EDT THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... QUEENS COUNTY IN SOUTHEAST NEW YORK... * UNTIL 815 PM EDT... * AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ASTORIA...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAGUARDIA AIRPORT AND FLUSHING BY 735 PM. WHITESTONE AND BAYSIDE BY 745 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4075 7396 4071 7390 4079 7375 4083 7388 $$ EKSTER
2 follow-up statements
000 WWUS51 KOKX 292356 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 756 PM EDT THU JUN 29 2006 NYC081-300015- /O.CON.KOKX.SV.W.0029.000000T0000Z-060630T0015Z/ QUEENS NY- 756 PM EDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR QUEENS COUNTY... AT 751 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JAMAICA...MOVING EAST AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM THURSDAY EVENING FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4077 7385 4066 7383 4069 7371 4079 7374 $$ EKSTER
000 WWUS51 KOKX 300002 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 801 PM EDT THU JUN 29 2006 NYC081-300011- /O.CAN.KOKX.SV.W.0029.000000T0000Z-060630T0015Z/ QUEENS NY- 801 PM EDT THU JUN 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR QUEENS COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NOW MOVING OUT OF THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM THURSDAY EVENING FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4077 7385 4066 7383 4069 7371 4079 7374 $$ MLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:52 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 29, 4:52 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE UPTON NY 452 PM EDT THU JUN 29 2006 .NEAR TERM UPDATE...ISSUED UPDATED ZONES AND MARINES TO REFLECT SEVERE THUNDERSTORM WATCH #560 IN EFFECT UNTIL 3Z FROM FAIRFIELD/NASSAU COUNTIES ON WEST...INCLUDING ADJACENT MARINE ZONES. .NEAR TERM (TONIGHT)... POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...WITH SOME STRONG STORMS MAY BE CONTINUING ON AFTER MIDNIGHT IN EASTERN AREAS. MODEL SOUNDINGS SHOWING AROUND 1300-2000J/KG OF CAPE OVER INLAND LOCATIONS...LOWER VALUES OVER EASTERN LONG ISLAND AND COASTAL SE CT...THOUGH CAPES DO RISE TO AROUND 1000J/KG EVEN THERE OVERNIGHT. APPROACHING COLD FRONT AND 7H AND 5H SHORTWAVES WILL ACT ON THIS UNSTABLE AIR TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. STORMS WILL BECOME MORE NUMEROUS AROUND SUNSET AND INTO THE EVENING HOURS AS THE SURFACE TO MID LEVEL FORCING MECHANISMS MOVE CLOSER. CONVECTIVE ACTIVITY SHOULD DIE DOWN FROM W TO E AFTER MIDNIGHT. WITH LITTLE DIRECTIONAL SHEAR BUT DECENT SPEED SHEAR HAVE POTENTIAL FOR MULTI CELLS AND/OR ISOLATED BOW ECHOES...BUT WINDS NOT QUITE UNIDIRECTIONAL ENOUGH (OR STRONG ENOUGH IN LOW LEVELS) FOR A LONG SQUALL LINE(S). FOR LOWS FOLLOWED A BLEND OF AVAILABLE MOS. && .SHORT TERM (FRIDAY THROUGH SUNDAY)... IN GENERAL NAM AND GFS WERE FAIRLY SIMILAR THROUGH THE SHORT TERM...MAIN DIFFERENCE IS IN HANDLING OF COLD FRONT ON SUNDAY...NAM SUGGESTS DRY PASSAGE WHILE GFS HAS UP TO A 1/4 INCH OF QPF. THERE LEANED TOWARDS WETTER GFS...OTHERWISE FOLLOWED A BLEND. EXCEPT FOR SLIGHT CHANCE POPS FOR EAST AREAS FRIDAY MORNING AS FRONT IS SLOW TO CLEAR THERE...HAVE A DRY FORECAST THROUGH AROUND MIDDAY SUNDAY. REMOVED POPS FROM FRIDAY AFTERNOON AND EVENING ACROSS NORTHERN AREAS AS BOTH MODELS SUGGEST THAT MAIN FORCING OF PASSING 5H SHORTWAVE WILL BE TO OUR NORTH (THANKS FOR GOOD COORDINATION ON THIS FROM SURROUNDING OFFICES)...ESPECIALLY NOT ENOUGH TO OVERCOME 20-35KT OF DOWNSLOPE FLOW THAT WILL PREVAIL FROM LATE FRIDAY INTO SUNDAY MORNING. APPROACHING COLD FRONT COUPLED WITH A 7H/5H SHORTWAVE WARRANTS CHANCE POPS FOR SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON. FOR TEMPERATURES...GRADUALLY MODERATED THROUGH THE PERIOD FROM NEAR NORMAL TOMORROW TO M-U 80S (COOLER LONG ISLAND/COASTAL CT)...AND U80S-L90S SUNDAY. && .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... ONCE AGAIN A BLEND OF 0Z ECMWF AND 6Z GFS WAS FOLLOWED (LEANING MORE TOWARDS 0Z ECMWF WEDNESDAY AND THURSDAY AS 6Z GFS WAS A BIT SUSPECT IN ITS HANDLING OF NORTHERN STREAM ENERGY. THIS SOLUTION IS SUPPORTED IN LARGE PART BY THE 12Z GFS. EXPECT FRONT TO STALL OUT TO THE S/E BY MONDAY MORNING...WITH WAVES OF LOW PRESSURE RIDING ALONG IT THROUGH TUESDAY NIGHT...PROVIDING A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS (AFTERNOON AND EVENINGS ONLY) DEPENDING ON PROXIMITY OF FRONT/WAVES. FRONT FINALLY EXITS AREA FOR GOOD ON WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE MIDWEST WEDNESDAY AND THURSDAY KEEPING THINGS DRY FOR MIDWEEK. FOR TEMPERATURES FOLLOWED A BLEND OF MEX/MEX ENSEMBLE MEAN NUMBERS. && .AVIATION... UNSTABLE ATMOSPHERE WITH A FEW BOUNDARIES HAS ALLOWED SOME CONVECTION TO FIRE UP EARLY. HOWEVER...WITH THE EXCEPTION OF KSWF AND KHPN...THIS HAS STAYED AWAY FROM THE TERMINALS. A WEAK COLD FRONTAL BOUNDARY WILL APPROACH THE REGION EARLY THIS EVENING... BEFORE SLOWLY PUSHING THROUGH OVERNIGHT. WE SHOULD SEE A BAND OF SHOWERS AND THUNDERSTORMS PUSH THROUGH JUST AHEAD OF THE FRONT... WHICH ACCOUNTS FOR THE PREVAILING GROUP OF THUNDERSTORMS IN THE TAFS THIS EVENING. MEANWHILE...THE TEMPO GROUP FOR THUNDERSTORMS DURING THE LATE AFTERNOON FOR KLGA...KEWR...KTEB...KHPN AND KSWF IS FOR CONVECTION ASSOCIATED WITH A BOUNDARY EXTENDING FROM THE CONNECTICUT VALLEY SOUTHWEST TO NEAR NEW YORK CITY...A SECOND BOUNDARY NEARLY ALONG THE HUDSON RIVER...AND A THIRD BOUNDARY RESULTING FROM THE JERSEY SHORE SEA BREEZE. CONDITIONS SHOULD IMPROVE IN MANY LOCALES OVERNIGHT AS SOMEWHAT DRIER AIR OOZES IN ON A LIGHT NORTHWESTERLY FLOW. HOWEVER...THIS MAY NOT BE ENOUGH FOR SOME TERMINALS TO AVOID A DROP TO MVFR VSBYS LATE OVERNIGHT...ESPECIALLY IF SIGNIFICANT RAIN IS RECEIVED THIS EVENING. AT THIS POINT...ONCE ANY VSBY LIMITATIONS FROM EARLY MORNING FOG DISSIPATES...VFR ARE EXPECTED ON FRIDAY. && .MARINE... SEAS HAVE FALLEN TO BETWEEN 3 AND 5 FT AT BUOYS 44025 AND 44017...BUT STILL HAVE A SOUTHEASTERLY SWELL COMPONENT. WILL KEEP THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL LATE THIS EVENING. AS SWELLS WILL CONTINUE TO SLOWLY SUBSIDE THIS EVENING. A COLD FRONT WILL APPROACH FROM THE WEST...AND SLIDE ACROSS THE WATERS TONIGHT. HIGH PRESSURE THEN BUILDS IN FOR THE END OF THE WEEK...BEFORE ANOTHER COLD FRONT APPROACHES ON SUNDAY MOVING SOUTH OF THE WATERS ON MONDAY. && .HYDROLOGY... NO WIDESPREAD AREA OF SIGNIFICANT (.5 INCHES OR MORE IN A 12 HOUR PERIOD) IS EXPECTED...HOWEVER ANY GIVEN SHOWER OR THUNDERSTORM TONIGHT OR SUNDAY THROUGH TUESDAY COULD PRODUCE LOCALLY HEAVY RAINFALL (1 INCH PLUS) WHICH COULD CAUSE LOCALIZED FLOODING. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ350-353 UNTIL 11 PM THURSDAY. && NEAR TERM UPDATE...MALOIT SHORT/LONG TERM...MALOIT
Hazardous weather outlook, Jun 29, 5:58 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 558 PM EDT THU JUN 29 2006 CTZ006>008-010>012-NYZ078>081-302200- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 558 PM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL CAUSING NUISANCE URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OF OVER AN INCH AND ASSOCIATED FLOODING...AND ALSO STRONG WINDS AND HAIL OBSERVED WITH ANY THUNDERSTORMS THROUGH TONIGHT. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. CTZ005-009-NJZ002>006-011-NYZ067>077-302200- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 558 PM EDT THU JUN 29 2006 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HAIL AND HEAVY RAINFALL CAUSING NUISANCE URBAN AND SMALL STREAM FLOODING. SOME THUNDERSTORMS MAY BE SEVERE THIS EVENING WITH DAMAGING WINDS...HEAVY RAINFALL...AND LARGE HAIL...ESPECIALLY BEFORE MIDNIGHT. RIVER FLOOD WARNINGS CONTINUE FOR THE MAIN STEM DELAWARE RIVER AFFECTING WESTERN ORANGE COUNTY...AND FOR THE RAMAPO RIVER AFFECTING WESTERN BERGEN AND PASSAIC COUNTIES. PLEASE REFER TO THE ASSOCIATED FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OF OVER AN INCH AND ASSOCIATED FLOODING...AND ALSO STRONG WINDS AND HAIL OBSERVED WITH ANY THUNDERSTORMS THROUGH THIS EVENING. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ANZ335-338-355-302200- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 558 PM EDT THU JUN 29 2006 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HAIL AND HEAVY RAINFALL. SOME THUNDERSTORMS MAY BE SEVERE THIS EVENING WITH DAMAGING WINDS...HEAVY RAINFALL...AND LARGE HAIL...ESPECIALLY BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ALSO ENCOURAGED TO REPORT THUNDERSTORM WINDS OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. ANZ330-302200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 558 PM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. ANZ350-353-302200- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 558 PM EDT THU JUN 29 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT THROUGH THIS EVENING FOR SEAS AROUND 5 FT. THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 29, 3:02 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 302 PM EDT THU JUN 29 2006 CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-300400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 302 PM EDT THU JUN 29 2006 ...THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THROUGH TONIGHT... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS PLACED THE NEW YORK CITY METROPOLITAN AREA...THE LOWER HUDSON VALLEY... SOUTHWEST CONNECTICUT AND WESTERN LONG ISLAND IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. STRONG THUNDERSTORMS HAVE ALREADY MOVED ACROSS PORTIONS OF THE LOWER HUDSON VALLEY THIS AFTERNOON...AND AN APPROACHING COLD FRONT WILL SPARK MORE THUNDERSTORMS THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME CAPABLE OF PRODUCING DAMAGING WINDS...AND HEAVY RAIN CAUSING LOCALIZED URBAN AND SMALL STREAM FLOODING. SOME SMALL HAIL IS ALSO POSSIBLE. THE COMBINATION OF WET GROUND...STRONG WINDS AND ADDITIONAL RAINFALL MAY CONTRIBUTE TO THE POSSIBILITY OF FALLING TREES OR POWER LINES. STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR ADDITIONAL INFORMATION...AND ANY POSSIBLE WATCHES AND WARNINGS THAT MAY BE ISSUED LATER TODAY. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. MPS
Special weather statement, Jun 29, 3:07 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 307 PM EDT THU JUN 29 2006 NYZ081-292000- SOUTHEAST SUFFOLK- 307 PM EDT THU JUN 29 2006 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR SUFFOLK COUNTY... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF MASTIC BEACH...OR 8 MILES SOUTH OF SHIRLEY...AND MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE... NEAR CENTER MORICHES BY 315 PM. NEAR WESTHAMPTON BY 325 PM. PEOPLE IN CENTRAL SUFFOLK COUNTY...INCLUDING THE CITIES OF MASTIC BEACH...MASTIC...CENTER MORICHES AND WESTHAMPTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. NV
Local storm report, Jun 29, 4:17 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
417 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 W MOUNT KISCO 41.20N 73.75W
06/29/2006 M0.75 INCH WESTCHESTER NY LAW ENFORCEMENT
ALSO SEVERAL REPORTS OF DOWNED TREES
&&
JCSpecial weather statement, Jun 29, 6:15 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 615 PM EDT THU JUN 29 2006 NJZ006-NYZ072-292315- HUDSON-NEW YORK (MANHATTAN)- 615 PM EDT THU JUN 29 2006 ...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR HUDSON AND NEW YORK COUNTIES... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR BAYONNE...AND MOVING NORTHEAST AT 15 MPH. PEOPLE IN HUDSON AND SOUTHERN NEW YORK COUNTIES...INCLUDING THE CITIES OF BAYONNE...JERSEY CITY...BATTERY PARK...HOBOKEN...UNION CITY AND MIDTOWN MANHATTAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM ALONG WITH SMALL HAIL AND VERY HEAVY RAIN. EKSTER
Special weather statement, Jun 29, 7:07 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 707 PM EDT THU JUN 29 2006 NJZ003-006-NYZ072-073-075-076-300000- BERGEN-BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS- 707 PM EDT THU JUN 29 2006 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR BERGEN...BRONX...HUDSON...KINGS...NEW YORK AND QUEENS COUNTIES... AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDTOWN MANHATTAN TO HUGUENOT...AND MOVING NORTHEAST AT 15 MPH. PEOPLE IN BRONX...HUDSON...KINGS...NEW YORK...NORTHWESTERN QUEENS AND SOUTHEASTERN BERGEN COUNTIES...INCLUDING THE CITIES OF BAYONNE... HOBOKEN...JERSEY CITY...UNION CITY...BATTERY PARK...MIDTOWN MANHATTAN...MORNINGSIDE HEIGHTS...TRIBOROUGH BRIDGE...HARLEM AND ASTORIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAINFALL...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING. EKSTER
Local storm report, Jun 29, 7:13 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
713 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL TOTTENVILLE 40.52N 74.23W
06/29/2006 M0.88 INCH RICHMOND NY TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL
&&
MLEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:07 PM EDT | Dense Fog Advisory | OKX | Suffolk | 12 hr |
| Jun 28, 9:44 PM EDT | Marine Weather Statement | OKX | 10 hr | |
| Jun 29, 5:32 AM EDT | Severe Thunderstorm Warning | OKX | Orange | 43 min |
| Jun 29, 3:14 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 46 min |
| Jun 29, 6:24 PM EDT | Flash Flood Warning | OKX | Richmond | 2 hr |
| Jun 29, 6:31 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 44 min |
| Jun 29, 6:45 PM EDT | Dense Fog Advisory | OKX | Suffolk | 4 hr |
| Jun 29, 6:48 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jun 29, 7:23 PM EDT | Flash Flood Warning | OKX | Kings, New York, Queens | 2 hr |
| Jun 29, 7:37 PM EDT | Special Marine Warning | OKX | 53 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.